about every 6 weeks my pt goes from 2.5 ro 3.5 i watch what i eat for it vit k but it still goes up. the doctor has me check it 2 weeks later and it is 2.5 again with no changes. what could be the cause of it. i take it because of heart failure
7 Aug 2012
Sometimes there is no apparent reason at all. It is just a shift in the way your body is working. This is why it is of the utmost importance to regularly monitor your INR without fail. Even if you ate the same exact thing every day, sometimes you will still get elevations and decreases in PT/INR. Vitamin K will actually make it go down not up. OTC meds like acetaminophen can make it spike high. Certain vitamins, especially vitamin E will make it elevate. Stress sometimes, can make differences. Consistency is your key. You dont have to avoid Vitamin K containing foods, you just have to eat a consistant amount every day. This can be difficult so some people find it easiest to avoid Vitamin K containing foods. Coumadin.com used to be a great resource but it has been undergoing a web redesign and has been off for quite a while but keep watching for it since it can be an excellent resource.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i have gone from 5mgs a day to 12mgs a day and my INR results continue to drop from INR 3.1 TO 1.4
8 answers • 17 Dec 2009
my mom has a history of blood clots in her legs and has just been put back on coumadin but every time we do an inr it decreases or not regulated so ...
2 answers • 6 Jul 2010
was stable around 2.5 and recently my INR started to go up reaching 4, The doctor said that this is due to the fact that since I was on diet and lost ...
2 answers • 16 Dec 2010
Why are INR levels so good for 4 to 6months & then just go up or down on next diet has not changed at all inr can be 2.5 &in a few months ...
2 answers • 22 Jan 2011
I have been on warfarin 6.5 mg for over two years, but my last two INR test were above 3.9 and 5.8. I have not changed my normal eating habits or ...
5 answers • 21 Mar 2011